Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 56, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 10, 2013, 5:40 PM EDT for Wilkes County, North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2013, 5:40 PM EDT (21:40 UTC)
- Expired
- Aug 10, 2013, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Wilkes County, NC
The radar
The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:00 PM EDT | FLASH FLOOD | 4 Sse Wilbar, NC | A FEW ROADS LEADING INTO RENDEZVOUS MOUNTAIN EDUCATIONAL STATE FOREST WERE WASHED OUT FROM HEAVY RAIN. |
| Aug 10, 6:49 PM EDT | FLASH FLOOD | 5 Sw Traphill, NC | WEST PRONG ROARING RIVER FLOODING OVER THE BRIDGE ON SHUMATE MOUNTAIN ROAD CLOSE TO THE INTERSECTION OF TRAPHILL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1595 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
878
WGUS51 KRNK 102140
FFWRNK
NCC193-110030-
/O.NEW.KRNK.FF.W.0056.130810T2140Z-130811T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
540 PM EDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 830 PM EDT
* AT 532 PM EDT...DOPPLER RADAR INDICATED A PERSISTENT BAND OF
THUNDERSTORMS ACROSS NORTHERN WILKES COUNTY...GENERALLY NORTH OF A
LINE FROM WILBAR...TO BENHAM...MOVING FROM WEST TO EAST ACROSS
THIS REGION. DOPPLER RADAR ESTIMATES THAT RAINFALL OF 3 TO 4
INCHES DURING THE PAST HOUR HAS LIKELY OCCURRED ACROSS THIS
REGION...WITH ISOLATED RAINFALL AMOUNTS IN EXCESS OF 5 INCHES
POSSIBLE IN SOME LOCATIONS...ESPECIALLY BETWEEN MCGRADY AND
ABSHERS. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS LIKELY IN THIS
AREA DURING THE NEXT HOUR. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MC GRADY...
WILBAR...
TRAPHILL...
RONDA...
AND MULBERRY.
FLOODING IS LIKELY ALONG MIDDLE PRONG ROARING RIVER...GAMBRILL
CREEK...CUB CREEK...ELKIN CREEK...BIG SANDY CREEK...WEST PRONG
ROARING RIVER...EAST PRONG ROARING RIVER...AND HARRIS CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3619 8147 3624 8148 3628 8141 3629 8142
3629 8137 3637 8136 3636 8126 3643 8117
3642 8113 3644 8109 3641 8104 3638 8103
3638 8098 3640 8097 3633 8087 3618 8088
$$
RAB2 follow-up statements
955
WGUS71 KRNK 102300
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT SAT AUG 10 2013
NCC193-110030-
/O.CON.KRNK.FF.W.0056.000000T0000Z-130811T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-
700 PM EDT SAT AUG 10 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
AT 654 PM EDT...RAINFALL HAS DIMINISHED WITHIN THE WARNED AREA.
ADDITIONAL RAINFALL FOR THE NEXT FEW HOURS SHOULD BE LESS THAN 1
INCH. HOWEVER...EXCESSIVE RAIN FELL WITHIN THE WARNED AREA BETWEEN
430 PM AND 6 PM...WITH LOCALIZED AREAS BETWEEN MCGRADY AND ABSHERS
RECEIVING IN EXCESS OF 5 INCHES OF RAINFALL DURING THIS TIME
FRAME...WITH WIDESPREAD 2 TO 3 INCH AMOUNTS NORTH OF A WILBAR...TO
BENHAM LINE.
FLASH FLOODING HAS BEEN OBSERVED JUST SOUTH-SOUTHEAST OF WILBAR
WHERE SOME ROADS LEADING INTO THE RENDEZVOUS MOUNTAIN EDUCATIONAL
STATE FOREST WERE WASHED OUT. MINOR FLOODING WAS ALSO REPORTED IN
OTHER AREAS OF THE COUNTY.
EXCESSIVE RUNOFF WILL CONTINUE FOR ANOTHER HOUR OR SO. LOCATIONS
THAT MAY EXPERIENCE FLOODING INCLUDE...MCGRADY... WILBAR...
TRAPHILL... RONDA... AND MULBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3619 8147 3624 8148 3628 8141 3629 8142
3629 8137 3637 8136 3636 8126 3643 8117
3642 8113 3644 8109 3641 8104 3638 8103
3638 8098 3640 8097 3633 8087 3618 8088
$$
RAB789
WGUS71 KRNK 110028
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
828 PM EDT SAT AUG 10 2013
NCC193-110035-
/O.EXP.KRNK.FF.W.0056.000000T0000Z-130811T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-
828 PM EDT SAT AUG 10 2013
...THE FLASH FLOOD WARNING FOR
WILKES COUNTY WILL EXPIRE AT 830 PM EDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. SEVERAL INCHES OF RAIN FELL ACROSS THE NORTHERN PART
OF THE COUNTY THIS EVENING AND SOME LOW WATER CROSSINGS AND TYPICAL
FLOOD PRONE AREAS MAY EXPERIENCE MINOR FLOODING FOR A WHILE. SOME
CREEKS AND STREAMS MAY REMAIN NEAR BANKFUL FOR A WHILE AS WELL...
BUT FLASH FLOODING IS NO LONGER EXPECTED AT THIS TIME.
LAT...LON 3619 8147 3624 8148 3628 8141 3629 8142
3629 8137 3637 8136 3636 8126 3643 8117
3642 8113 3644 8109 3641 8104 3638 8103
3638 8098 3640 8097 3633 8087 3618 8088
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:31 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 10, 3:31 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT SAT AUG 10 2013
.SYNOPSIS...
UNSETTLED PATTERN TO CONTINUE THROUGH THE WEEKEND AS A STATIONARY
FRONT STAYS SITUATED ACROSS THE MID ATLANTIC INTO THE MID
MISSISSIPPI VALLEY. THE FRONT WEAKENS MONDAY WITH ANOTHER FRONT
SHIFTING ACROSS OUR REGION TUESDAY. HIGH PRESSURE WILL BUILD
ACROSS TO OUR NORTH DURING MID WEEK BUT MOISTURE SITUATED ACROSS
THE SOUTHEAST MAY KEEP THE THREAT OF SHOWERS AND STORMS AROUND.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 235 PM EDT SATURDAY...
WEAK SURFACE FRONT HAS DIPPED SOUTH JUST EAST OF THE BLUE
RIDGE THIS AFTERNOON TO JUST NORTH OF LYH ATTM. THIS HAS FORCED
THE REAL STRONG INSTABILITY FARTHER SOUTH TO ALONG THE VA/NC
BORDER AND POINTS SE WHERE LOW LEVEL THETA-E REMAINS POOLED.
WESTERLY FLOW ALSO ACTING TO CURTAIL DEVELOPMENT EXCEPT OVER THE
FAR SW WHERE AIDED BY WEAK CONVERGENCE AHEAD OF THE SHEARING WAVE
TO THE NORTH...AND RIGHT ALONG THE FRONT DRIFTING TOWARD THE NE
CWA. MODELS REMAIN INCONSISTENT WITH COVERAGE INTO EARLY THIS
EVENING BUT CONSENSUS FOCUSES OVER THE SOUTHERN TIER AND ESPCLY SE
WHERE YET TO BE WORKED OVER. THINK WILL SEE BANDED SHRA/TSRA OVER
THE FAR SW SLOWLY WEAKEN AS SOUTHERN COVERAGE TAKES OVER SO WILL
AGAIN HOLD OFF ON ISSUING ANY FLOOD WATCHES AT THIS POINT BUT KEEP
THE HEAVY RAIN MENTION GOING. APPEARS TSRA WILL WANE PER LOSS OF
HEATING ALTHOUGH ANOTHER IMPULSE RIDING IN FROM THE WEST MAY AGAIN
TRIGGER MORE SHRA/TSRA SW ZONES AND EAST ALONG THE VA/NC BORDER
OVERNIGHT. GUIDANCE AGAIN QUITE VARIED WITH WHERE POPS MAY
REDEVELOP OR LINGER SO AFTER STARTING WITH CAT-LIKELYS INTO THIS
EVENING WILL CUT BACK TO MAINLY DECENT CHANCE POPS OVERNIGHT. LEFT
TEMPS SIMILAR TO THE LAST FEW NIGHTS...MAINLY 64-72 FOR LOWS WITH
SOME FOG AROUND.
WEAK FRONT REMAINS JUST NORTH OF THE AREA EARLY SUNDAY AS YET
ANOTHER RIPPLE RIDES ALONG THE BOUNDARY FROM THE WEST. GUIDANCE
INDICATES THAT THE BEST PWATS AND ASSOCIATED DEEP MOISTURE AXIS
WILL SPILL A BIT MORE TO THE SOUTH...WITH PERHAPS A WEAK SURFACE
WAVE ON THE FRONT TO THE EAST LATE IN THE DAY. THIS SHOULD PUT THE
BEST LIFT ALONG AND SE OF THE BLUE RIDGE. HOWEVER LOW CONFIDENCE
AT THIS POINT GIVEN SUCH MODEL DIFFERENCES WITH WHERE THE BOUNDARY
ENDS UP...AND THE DEGREE OF UVV UNDER A LITTLE MORE OF A WEST/NW
FLOW REGIME ALOFT. DID LEAN A LITTLE CLOSER TO THE LASTEST SPC WRF
WHICH HAS SOME SHRA WEST EARLY BEFORE DEVELOPING OUT EAST WHERE
THE GFS HAS SOME DECENT INSTABILITY PROVIDED ENOUGH HEATING. AGAIN
BIG DIFFS IN THE MET/MAV MOS FOR HIGHS WITH THE MET LOOKING TOO
COOL WITH ONLY A BIT OF INSOLATION NEEDED TO PUSH TEMPS INTO THE
80S.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM EDT SATURDAY...
LITTLE CHANGE IN THE WEATHER PATTERN SUNDAY NIGHT THROUGH MONDAY
NIGHT. WEST TO SOUTHWEST SURFACE AND LOW LEVEL WINDS WITH A STALLED
WEAK BOUNDARY ACROSS THE REGION. MODELS SUGGEST A SHORT WAVE
CROSSING THE MID ATLANTIC STATES ON MONDAY AFTERNOON MAY TRIGGER
SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY WELL EAST OF THE
BLUE RIDGE AND ALONG THE WESTERN SLOPES OF THE FORECAST AREA.
OTHERWISE PROBABILITY OF PRECIPITATION REMAINS LOW EACH NIGHT.
ON TUESDAY A STRONGER FRONT APPROACHES. PROBABILITY OF PRECIPITATION
WILL INCREASE ALONG AND AHEAD OF THE FRONT. WILL GO CLOSE TO WARMER
GUIDANCE EXPECTING SOME SUN IN THE MORNING ON MONDAY. TUESDAY WILL
BE RELATIVELY COOLER DUE TO MORE CLOUD COVER.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 130 PM EDT SATURDAY...
BULK OF GUIDANCE PUSHES A BOUNDARY THROUGH THE FORECAST AREA BY
WEDNESDAY MORNING WITH A LARGE SURFACE HIGH PRESSURE SYSTEM CENTERED
OVER THE OHIO VALLEY ON THURSDAY. BY FRIDAY AND SATURDAY THE HIGH
MOVES EAST...WITH MOISTURES RETURNING TO THE TENNESSEE VALLEY AND
SOUTHERN APPALACHIANS. SHORT WAVES COMING THROUGH THE WEST SIDE OF
THE UPPER TROF OVER THE EASTERN UNITED STATES WILL ENHANCE THE LIFT
AND COVERAGE OF PRECIPITATION OVER THE FORECAST AREA FRIDAY AND
SATURDAY. ECMWF INITIALLY HAS THE ENERGY FARTHER SOUTH ON FRIDAY BUT
MODELS ARE HINTING AT A CLOSED UPPER LOW FORMING IN THE MID MISSISSIPPI
VALLEY BY THE END OF DAY 7...SATURDAY.
PERSISTENT UPPER TROF IN THE EAST WILL KEEP TEMPERATURES AT OR JUST
BELOW NORMAL THROUGH THE PERIOD.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 1250 PM EDT SATURDAY...
WAVE PARADE CONTINUES TO RIPPLE ALONG FRONTAL BOUNDARY WHICH REFUSES
TO CLEAR THE AREA. OVERALL FLAVOR OF THE WEATHER SHOULD BE TO SEE
CONVECTION FIRE THIS AFTERNOON INTO THIS EVENING...MOSTLY FADE AWAY
FOR THE OVERNIGHT...THEN TRY TO FIRE AGAIN TOMORROW...THOUGH EXPECT
ACTIVITY TOMORROW TO BE LATE IN THE PERIOD AND WILL NOT INCLUDE IT
WITH THIS PACKAGE.
BEST CHANCE FOR OVERNIGHT PCPN LOOKS TO BE ACROSS THE NORTHERN
PORTION OF THE AREA CLOSEST TO BEST SHORT WAVE ENERGY. WILL USE
VCSH FOR KBLF AND KLWB TO COVER THIS AND TAPER THE VCSH OFF FURTHER
SOUTH. EXPECTING A DECENT AMOUNT OF MID AND HIGH CLOUDS AROUND
TONIGHT AND BELIEVE THIS WILL LIMIT WIDESPREAD FORMATION OF LOW
CIGS AND VSBYS. AM LIKING THE SREF GUIDANCE IN THIS REGARD SO
EXPECTING CONDITIONS TO STAY VFR FOR KLYH AND KDAN...A PERIOD OF
MVFR TOWARD DAYBREAK FOR VSBY AT KROA...AND A LATE PERIOD OF
IFR/LIFR KBCB...KBLF...AND KLWB.
AVIATION EXTENDED...
THE FRONT SHIFTS SLOWLY SOUTHEAST THRU THE WEEKEND AND KEEPS THE
THREAT OF SHOWERS/STORMS AROUND. THE FRONT MAY SLIP SOUTH OF THE
AREA BY MONDAY INTO TUESDAY WITH STILL SOME THREAT OF SHOWERS OVER
THE SRN CWA FROM DAN-BCB-BLF. REMAINDER OF THE PERIOD WILL SEE HIGH
PRESSURE BUILD IN AND MAY EVENTUALLY GET INTO A WEDGE SITUATION
WITH RIDGING DOWN THE ERN SEABOARD. AT LEAST IT LOOKS DRIER WITH
DECENT FLYING CONDITIONS DURING THE DAY...POSSIBLE MVFR/IFR AND
NIGHT...AND MAYBE SOME DIURNAL PCPN IN THE MOUNTAINS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JH/WP
NEAR TERM...JH
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...MBS/WPHazardous weather outlook, Aug 10, 12:33 PM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1233 PM EDT SAT AUG 10 2013 NCZ001-002-018-VAZ007-009>015-018>020-022>024-035-WVZ042>045-111645- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 1233 PM EDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS THROUGH THIS EVENING COULD BECOME STRONG TO SEVERE WITH ISOLATED DAMAGING WINDS. ALSO HEAVY RAIN WILL BE CAPABLE OF PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ016-017-032>034-043>047-058-059-111645- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-CARROLL-FLOYD-PATRICK- FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1233 PM EDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING WITH THE PRIMARY THREAT BEING DAMAGING WINDS. ALSO...HEAVY DOWNPOURS COULD CAUSE SOME LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED AGAIN SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY BRING A THREAT OF SEVERE THUNDERSTORMS AND FLASH FLOODING TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Aug 10, 2:46 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 PM EDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 2 ESE YADKINVILLE 36.12N 80.63W
08/10/2013 YADKIN NC 911 CALL CENTER
ONE TREE DOWN ALONG SHACKTOWN ROAD NEAR THE INTERSECTION
OF BLUE DAN LANE...TIME ESTIMATED FROM RADAR
&&
PWLocal storm report, Aug 10, 3:04 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
304 PM EDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 4 SSW YADKINVILLE 36.07N 80.68W
08/10/2013 YADKIN NC 911 CALL CENTER
ONE TREE DOWN ALONG ROME ANTHONY ROAD CLOSE TO THE
INTERSECTION OF LONE HICKORY ROAD...TIME ESTIMATED FROM
RADAR
&&
PWSpecial weather statement, Aug 10, 3:10 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 310 PM EDT SAT AUG 10 2013 VAZ033-043-044-102015- HENRY VA-FRANKLIN VA-PITTSYLVANIA VA- 310 PM EDT SAT AUG 10 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA... CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 415 PM EDT * AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING HEAVY RAIN ALONG A LINE EXTENDING FROM PENHOOK TO SONTAG...MOVING TO THE EAST AT 15 MPH. * VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS. * LOCATIONS IMPACTED INCLUDE... SYDNORSVILLE... CALLANDS... CHATHAM... GRETNA... AND PENHOOK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3684 7996 3701 7959 3691 7914 3669 7956 TIME...MOT...LOC 1905Z 291DEG 15KT 3697 7961 3690 7980 RS
Local storm report, Aug 10, 3:14 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND DMG 5 SE YADKINVILLE 36.08N 80.59W
08/10/2013 YADKIN NC FIRE DEPT/RESCUE
TWO TREES DOWN ALONG COURTNEY-HUNTSVILLE ROAD NEAR THE
INTERSECTION OF CHRIS DRIVE...TIME ESTIMATED FROM RADAR
&&
PWLocal storm report, Aug 10, 4:42 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND DMG 5 E HALIFAX 36.76N 78.84W
08/10/2013 HALIFAX VA 911 CALL CENTER
ONE TREE DOWN ALONG US ROUTE 360 NORTH OF THE
INTERSECTION OF ROUTE 613...TIME ESTIMATED FROM RADAR
&&
PWLocal storm report, Aug 10, 5:22 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND DMG 2 SSE HALIFAX 36.73N 78.92W
08/10/2013 HALIFAX VA 911 CALL CENTER
ONE TREE LIMB FELL AND TOOK DOWN A POWER LINE NEAR THE
SCHEWEL FURNITURE COMPANY ALONG HALIFAX ROAD...TIME
ESTIMATED FROM RADAR
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:01 AM EDT | Special Weather Statement | RNK | Ashe | 29 min |
| Aug 10, 12:36 AM EDT | Special Weather Statement | RNK | Ashe | 24 min |
| Aug 10, 12:42 AM EDT | Special Weather Statement | RNK | Ashe | 33 min |
| Aug 10, 2:43 AM EDT | Flash Flood Warning | RNK | Ashe | 6 hr |
| Aug 10, 1:19 PM EDT | Special Weather Statement | RNK | Stokes | 26 min |
| Aug 10, 1:39 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 51 min |
| Aug 10, 1:43 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 32 min |
| Aug 10, 2:13 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 32 min |
| Aug 10, 4:44 PM EDT | Areal Flood Advisory | RNK | Wilkes | 3 hr |
| Aug 10, 5:19 PM EDT | Areal Flood Advisory | RNK | Surry | 3 hr |
| Aug 10, 5:52 PM EDT | Areal Flood Advisory | RNK | Stokes | 113 min |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.